Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 152, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 22, 2018, 1:26 PM EDT for Alachua County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2018, 1:26 PM EDT (17:26 UTC)
- Expired
- Jul 22, 2018, 2:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:54 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 22, 8:54 AM EDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 854 AM EDT Sun Jul 22 2018 .UPDATE... Today will start out with low cloudiness across the Suwannee Valley and southeastern Georgia which should burn off and lift into a cumulus deck between 9 and 10 a.m. That low cloudiness may inhibit destabilization over the Nature Coast counties with convection initiating closer to Interstate 75 and the Florida- Georgia State Line later this morning. With more stable conditions near the Altamaha River we should take a day off from major convection in that area but from about Waycross southward we should see an active day. Mostly clear conditions are evident south and east of a line from Fernandina Beach to Trenton and this area will heat up and destabilize rapidly today. Expect to see heat index values rise into the 103-108 degree range by late morning. We currently have max surface based CAPEs over 5000 J/KG over the Gulf and Nature Coast with some convection over the Apalache Bay area. By noon that area will expand to cover the entire north- central Florida Peninsula area. 0-3 km storm relative helicity is only in the 100 to 150 range so not looking at a tornadic day with the greatest threat likely to be strong down busts. The main flow will be from the west to the east across the area with the cells moving east at 20 to 30 mph also increasing confidence in linear downburst with and ahead of cells. So expect early convective initiation along the Florida-Georgia State Line moving east through the Jacksonville Metro Area and over the coastal waters. The convection will then fill in over most of the area south of waycross by early afternoon with cells again moving over the coastal waters. && .AVIATION... Showers and thunderstorms will develop near and over almost all of the fields later this morning and continue through most of the day. Low ceilings in the 1-2.5 kft range, reduced 1-3sm visibilities and downburst conditions will be the primary threat. Wind gusts of 30 to 40 knots in and near convection are definitely possible with a slight risk of severe conditions at all fields. && .MARINE... Going to be a deceptive day for boaters with conditions looking good during the morning hours but convective initiation over the land areas this morning will cover the Intracoastal Waterway and coastal waters by early afternoon. Strong possibility of wind gusts near or above 35 knots with those storms and boaters should be ready to make for shelter/port with short notice today. Not going to be a good day to be well offshore today. Plan to issue a Marine Weather Statement for this possibility after completing the AFD. Southwest flow will continue as low pressure develops over the Carolinas and drops southward early next week. Speeds generally in the 10-15 knot range may increase to cautionary levels offshore early next week. Offshore moving storms with wind gusts of 35-50 knots will be possible today and possibly on Monday and mariners/boaters will need to be prepared for rapidly changing weather conditions. Rip Currents: Low risk today due to offshore flow. Have gone with a moderate risk Ne Fl beaches Monday as the flow increases and becomes onshore in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 72 90 73 / 40 40 50 30 SSI 93 76 88 77 / 40 40 50 50 JAX 94 73 91 74 / 40 40 50 30 SGJ 94 76 90 75 / 60 40 40 20 GNV 92 74 90 73 / 60 40 40 20 OCF 90 75 89 74 / 60 50 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Sandrik/Bricker
In the hours before
Special weather statement, Jul 22, 12:18 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1218 PM EDT SUN JUL 22 2018
FLZ025-032-033-037-125-133-138-221700-
Coastal Flagler FL-Coastal St. Johns FL-Inland Duval FL-Putnam FL-
Coastal Duval FL-Clay FL-Inland St. Johns FL-
1218 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FLAGLER...ST.
JOHNS...NORTHEASTERN PUTNAM...NORTHEASTERN CLAY AND SOUTHEASTERN
DUVAL COUNTIES UNTIL 100 PM EDT...
At 1218 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ortega to near Bostwick. Movement was east at
35 mph.
Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Saint Augustine, Palatka, Orange Park, Green Cove Springs, Hastings,
East Palatka, Unf, Mandarin, Fruit Cove and Ponte Vedra Beach.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Florida.
LAT...LON 2965 8132 2964 8132 2964 8174 3024 8176
3041 8137 3024 8134 2964 8115
TIME...MOT...LOC 1618Z 270DEG 29KT 3026 8168 2972 8165
SANDRIKLocal storm report, Jul 22, 12:39 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1239 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND GST VILANO BEACH 29.94N 81.30W
07/22/2018 M40 MPH ST. JOHNS FL MESONET
A WEATHER FLOW SITE MEASURED A WIND GUST OF 40 MPH.
&&
RBRICKERSpecial weather statement, Jul 22, 12:41 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1241 PM EDT SUN JUL 22 2018
FLZ031-036-221730-
Alachua FL-Bradford FL-
1241 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR ALACHUA AND BRADFORD COUNTIES
UNTIL 130 PM EDT...
At 1240 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Butler to near Florahome. Movement was
northeast at 25 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Gainesville, Starke, Alachua, High Springs, Hawthorne, Archer,
University Of Florida, New River, Beasley and Rochelle.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Florida.
LAT...LON 2943 8221 2946 8219 2949 8222 2948 8255
2954 8256 2955 8266 2983 8266 2986 8260
2994 8252 2992 8242 2993 8236 2996 8234
2996 8231 3003 8226 3004 8222 3010 8217
3008 8205 2943 8207
TIME...MOT...LOC 1640Z 236DEG 21KT 2999 8233 2971 8184
SANDRIKLocal storm report, Jul 22, 12:43 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1243 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND GST 5 W EAST PALATKA 29.66N 81.69W
07/22/2018 M41 MPH Putnam FL AWOS
PALATKA AIRPORT AWOS SITE MEASURED A WIND GUST OF 41 MPH.
&&
RBRICKERLocal storm report, Jul 22, 1:16 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
116 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND GST FLAGLER BEACH 29.47N 81.13W
07/22/2018 M42 MPH FLAGLER FL TRAINED SPOTTER
WIND GUST OF 42 MPH MEASURED AT FLAGLER BEACH.
&&
CESpecial weather statement, Jul 22, 1:22 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
122 PM EDT SUN JUL 22 2018
FLZ037-040-221815-
Putnam FL-Marion FL-
122 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION AND SOUTHERN
PUTNAM COUNTIES UNTIL 215 PM EDT...
At 122 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake George, or near Crescent City, moving east at 50 mph.
Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Crescent City, Pomona Park, Fort McCoy, Salt Springs, Lake Delancy,
Fruitland, Orange Springs, San Mateo, Satsuma and Welaka.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern and northeastern Florida.
LAT...LON 2926 8208 2943 8207 2944 8207 2944 8206
2959 8205 2961 8152 2949 8152 2945 8149
2940 8148 2939 8145 2940 8144 2938 8145
2932 8168 2930 8167 2929 8165 2928 8164
2922 8164
TIME...MOT...LOC 1722Z 281DEG 42KT 2936 8157
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:07 AM EDT | Special Marine Warning | JAX | 53 min | |
| Jul 22, 11:10 AM EDT | Special Weather Statement | JAX | Alachua, Bradford, Union | 50 min |
| Jul 22, 11:21 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Gilchrist | 39 min |
| Jul 22, 11:36 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 39 min |
| Jul 22, 11:41 AM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 35 min |
| Jul 22, 11:46 AM EDT | Severe Thunderstorm Warning | JAX | Flagler | 28 min |
| Jul 22, 11:54 AM EDT | Special Marine Warning | JAX | 30 min | |
| Jul 22, 12:05 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Union | 25 min |
| Jul 22, 12:12 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Union | 48 min |
| Jul 22, 12:18 PM EDT | Special Weather Statement | JAX | Saint Johns | 42 min |
| Jul 22, 12:23 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 52 min |
| Jul 22, 12:34 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 41 min |
| Jul 22, 12:38 PM EDT | Special Marine Warning | JAX | 52 min | |
| Jul 22, 12:41 PM EDT | Special Weather Statement | JAX | Alachua, Bradford | 49 min |
| Jul 22, 12:43 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 32 min |
| Jul 22, 12:48 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 42 min |
| Jul 22, 12:51 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Columbia, Union | 3 hr |
| Jul 22, 12:51 PM EDT | Areal Flood Advisory | JAX | Putnam, Saint Johns | 3 hr |
| Jul 22, 12:58 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 47 min |
| Jul 22, 1:06 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 40 min |
| Jul 22, 1:12 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford | 3 hr |
| Jul 22, 1:22 PM EDT | Special Weather Statement | JAX | Putnam | 53 min |
| Jul 22, 1:25 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 50 min |
| Jul 22, 1:29 PM EDT | Special Weather Statement | JAX | Flagler | 46 min |
| Jul 22, 1:31 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 44 min |
| Jul 22, 1:33 PM EDT | Special Weather Statement | JAX | Gilchrist | 42 min |
| Jul 22, 1:38 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Suwannee, Union | 52 min |
| Jul 22, 1:43 PM EDT | Areal Flood Warning | JAX | Alachua | 3 hr |
| Jul 22, 1:48 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 42 min |
| Jul 22, 1:54 PM EDT | Areal Flood Warning | JAX | Alachua, Columbia, Suwannee, Union | 3 hr |
| Jul 22, 2:01 PM EDT | Special Weather Statement | JAX | Alachua | 29 min |
| Jul 22, 2:04 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 41 min |
| Jul 22, 2:07 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 113 min |
| Jul 22, 2:10 PM EDT | Areal Flood Advisory | JAX | Alachua, Clay, Flagler, Marion, Putnam, Saint Johns | 2 hr |
| Jul 22, 2:13 PM EDT | Special Marine Warning | JAX | 46 min | |
| Jul 22, 2:15 PM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Union | 3 hr |
| Jul 22, 2:19 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Jul 22, 2:20 PM EDT | Special Weather Statement | JAX | Bradford, Union | 40 min |
| Jul 22, 2:23 PM EDT | Areal Flood Warning | JAX | Alachua, Marion, Putnam | 3 hr |
| Jul 22, 2:24 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Suwannee | 51 min |
| Jul 22, 2:31 PM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Jul 22, 2:32 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Columbia, Union | 28 min |
| Jul 22, 2:35 PM EDT | Special Weather Statement | JAX | Alachua | 25 min |
| Jul 22, 2:42 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 36 min |
| Jul 22, 2:45 PM EDT | Areal Flood Advisory | JAX | Bradford, Columbia, Union | 2 hr |
| Jul 22, 2:48 PM EDT | Areal Flood Advisory | JAX | Alachua, Columbia, Gilchrist, Suwannee | 117 min |
| Jul 22, 3:03 PM EDT | Special Weather Statement | JAX | Alachua | 27 min |
| Jul 22, 3:06 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Union | 24 min |
| Jul 22, 3:09 PM EDT | Flash Flood Warning | JAX | Alachua, Columbia, Union | 113 min |
| Jul 22, 3:12 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 33 min |
| Jul 22, 3:16 PM EDT | Special Weather Statement | JAX | Union | 44 min |
| Jul 22, 3:20 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist | 40 min |
| Jul 22, 3:21 PM EDT | Areal Flood Warning | JAX | Alachua, Columbia, Gilchrist, Suwannee | 3 hr |
| Jul 22, 3:21 PM EDT | Tornado Warning | JAX | Alachua, Columbia | 24 min |
| Jul 22, 3:38 PM EDT | Areal Flood Warning | JAX | Marion, Putnam | 3 hr |
| Jul 22, 3:41 PM EDT | Areal Flood Warning | JAX | Columbia, Union | 61 min |
| Jul 22, 3:47 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 12 min |
| Jul 22, 3:52 PM EDT | Special Weather Statement | JAX | Alachua, Marion, Putnam | 38 min |
| Jul 22, 4:02 PM EDT | Special Weather Statement | JAX | Suwannee | 43 min |
| Jul 22, 4:06 PM EDT | Areal Flood Advisory | JAX | Alachua, Marion | 114 min |
| Jul 22, 4:07 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist, Suwannee | 23 min |
| Jul 22, 4:19 PM EDT | Flash Flood Warning | JAX | Columbia, Gilchrist, Suwannee | 74 min |
| Jul 22, 4:31 PM EDT | Areal Flood Warning | JAX | Marion | 119 min |
| Jul 22, 4:31 PM EDT | Special Weather Statement | JAX | Gilchrist | 29 min |
| Jul 22, 4:38 PM EDT | Areal Flood Warning | JAX | Alachua, Gilchrist | 3 hr |
| Jul 22, 4:43 PM EDT | Special Weather Statement | JAX | Marion | 32 min |
| Jul 22, 5:00 PM EDT | Areal Flood Warning | JAX | Marion | 2 hr |
| Jul 22, 5:01 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 29 min |
| Jul 22, 5:15 PM EDT | Areal Flood Warning | JAX | Alachua, Marion | 83 min |
| Jul 22, 5:17 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Jul 22, 5:47 PM EDT | Special Weather Statement | JAX | Suwannee | 28 min |
| Jul 22, 6:05 PM EDT | Special Weather Statement | JAX | Gilchrist | 40 min |
| Jul 22, 6:07 PM EDT | Special Weather Statement | JAX | Hamilton | 38 min |
| Jul 22, 6:14 PM EDT | River Flood Warning | JAX | Alachua, Union | 16 days |
| Jul 22, 6:14 PM EDT | River Flood Warning | JAX | Alachua, Columbia | 20 days |
| Jul 22, 6:20 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jul 22, 6:31 PM EDT | Special Weather Statement | JAX | Suwannee | 44 min |
| Jul 22, 6:47 PM EDT | Special Weather Statement | JAX | Gilchrist | 43 min |
| Jul 22, 6:54 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jul 22, 6:58 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.